Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 86, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this severe thunderstorm warning at May 7, 2012, 11:12 PM CDT for Webb County, Texas. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 7, 2012, 11:12 PM CDT (04:12 UTC)
- Expired
- May 7, 2012, 11:43 PM CDT
- In force
- 31 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
County Webb County, TX
The radar
The Laughlin AFB radar (KDFX), 140 km from the middle of the area, began a volume at 04:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 4.2 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1281 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 2316 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- -15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
494
WUUS54 KCRP 080412
SVRCRP
TXC479-080500-
/O.NEW.KCRP.SV.W.0086.120508T0412Z-120508T0500Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1112 PM CDT MON MAY 7 2012
THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN WEBB COUNTY IN SOUTH CENTRAL TEXAS
* UNTIL MIDNIGHT CDT
* AT 1107 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 21
MILES SOUTHEAST OF CHUPADERA RANCH AIRPORT...OR 36 MILES WEST OF
ENCINAL...AND MOVING NORTH AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
RURAL NORTHWEST WEBB COUNTY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 2821 9955 2820 9954 2783 9985 2784 9990
2790 9991 2794 9995 2797 9994 2799 10000
2806 10003 2809 10007 2813 10009 2816 10017
2820 10021
TIME...MOT...LOC 0412Z 199DEG 24KT 2795 9991
$$
JR1 follow-up statement
534
WWUS54 KCRP 080443
SVSCRP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1143 PM CDT MON MAY 7 2012
TXC479-080453-
/O.CAN.KCRP.SV.W.0086.000000T0000Z-120508T0500Z/
WEBB-
1143 PM CDT MON MAY 7 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN WEBB COUNTY IS
CANCELLED...
THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED. GUSTY WINDS
UP TO 40 MPH AS WELL AS OCCASIONAL CLOUD TO GROUND LIGHTNING MAY
STILL OCCUR.
LAT...LON 2821 9955 2820 9954 2783 9985 2784 9990
2790 9991 2794 9995 2797 9994 2799 10000
2806 10003 2809 10007 2813 10009 2816 10017
2820 10021
TIME...MOT...LOC 0443Z 199DEG 24KT 2815 9983
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 7:46 PM CDT, 3 hours 26 minutes earlier.
Area forecast discussion, May 7, 7:46 PM CDT, 3 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 746 PM CDT MON MAY 7 2012 .DISCUSSION...GIVEN LATEST RADAR TRENDS...AN UPPER LEVEL SHORT WAVE AND THAT MODELS PROG LOW CIN VALUES ACROSS THE WESTERN CWA AND MODERATE CAPE...HAVE INCREASED POPS ACROSS THE WEST AND TO A LESSER EXTENT ACROSS THE NORTH CWA. DECIDED TO GO WITH LIKELY ACROSS THE NW CWA FOR THE 00Z-06Z TIMEFRAME AND SCT BEYOND 06Z. HAVE ALSO INCREASED CLOUD COVER ACROSS THE THE ENTIRE CWA. && .PREV DISCUSSION... /ISSUED 711 PM CDT MON MAY 7 2012/ DISCUSSION...UPDATE FOR 00Z AVIATION BELOW. AVIATION...MAIN CONCERNS TONIGHT ARE TSTM POTENTIAL ACROSS THE NW CWA AS WELL AS STRATUS/BR POTENTIAL EARLY TUE MORNING ACROSS THE EASTERN CWA. CLUSTER OF TSRAS ACROSS THE HILL COUNTRY HAS PRODUCED AN OUTFLOW BOUNDARY WHICH WILL SURGE SOUTH THRU DRT-UVA AND TOWARDS COT BETWEEN 02Z-03Z. IN ADDITION...ISOLD TSTMS ACROSS MEXICO WILL DRIFT TOWARDS LRD. COMBINATION OF OUTFLOW BOUNDARY AND UNSTABLE AIRMASS WILL KEEP POTENTIAL FOR SHRA/TSTMS THRU AT LEAST 06Z FM COT-LRD. FARTHER EAST...A MORE STABLE AIRMASS SHOULD PREVENT CONVECTION FROM REACHING ALI/CRP OVERNIGHT...ALTHOUGH WILL HAVE TO WATCH VCT CLOSELY WITH STORMS APPROACHING THE SAT AREA. OTHERWISE...BKN MVFR TO POSSB IFR STRATUS DEVELOPING INLAND GNRLY AFTER 09Z. IN ADDITION...1-3SM VSBLTYS POSSB IN BR INLAND FM VCT-BEA-ALI 09Z-14Z. CIGS/VSBLTYS WILL IMPROVE AFTER 14Z. WINDS GENERALLY DIMINISHING LATE THIS EVENING AND TURNING MORE ERLY. PREV DISCUSSION... /ISSUED 341 PM CDT MON MAY 7 2012/ SHORT TERM (TONIGHT THROUGH TUESDAY NIGHT)...CONVECTIVE CHANCES CONTINUE TO BE MAIN FORECAST CHALLENGE. MID LEVEL RIDGING PRESENT TODAY HAS HELPED KEEP MOST OF S TX CLOUD FREE THIS AFTERNOON. A COLD FRONT WAS LOCATED ACROSS CENTRAL TEXAS WITH DIURNAL TROUGH EXTENDING SOUTHWARD ACROSS THE BIG BEND AND INTO OLD MEX. AS OF WRITING...AN MCS WAS TRYING TO DEVELOP AND BECOME ORGANIZED ALONG THE FRONT WHILE SCATTERED CONVECTION WAS OCCURRING ACROSS THE SIERRA MADRE. CONVECTION ACROSS SIERRA MADRE MAY TRY TO CROSS THE RIO GRANDE THIS EVENING AND AFFECT OUR WESTERN ZONES WHILE MORE ORGANIZED CONVECTION MAY TRY TO RIDE EAST ALONG THE FRONT..DEVELOP SOUTHWARD...AND AFFECT NORTHERN ZONES. ANY STORMS THAT OCCUR TONIGHT MAY BECOME STRONG HOWEVER CIN EXISTS ACROSS S TX AND WILL BE MAIN IMPEDANCE FOR STORMS TONIGHT. FRONT THEN PROG TO SLOWLY MOVE SOUTH DURING THE DAY TUESDAY INTO S TX WITH SHOWERS AND THUNDERSTORMS DEVELOPING ALONG AND BEHIND THE FRONT. GUIDANCE PLAYS A VARIETY OF SCENARIOS FOR TOMORROW. NAM AND CMC WANT TO DEVELOP SHOWERS AND THUNDERSTORMS ALONG THE FRONT AS IT MOVES THROUGH DURING THE DAY WITH MOST AREAS RECEIVING RAIN. GFS AND ECMWF SLOWLY BRING THE FRONT INTO THE AREA BUT KEEP MOST PRECIP ACROSS RIO GRANDE PLAINS AND BRUSH COUNTRY. PRECIP CHANCES TOMORROW ARE ALSO PARTIALLY CONTINGENT UPON CONVECTION THAT DOES OR DOES NOT OCCUR TONIGHT. CURRENT THINKING IS THAT ISOLATED TO SCATTERED SHOWERS WILL AFFECT NE ZONES DURING THE MORNING AS THE FRONT BEGINS TO MOVE INTO THE AREA. DURING THE AFTERNOON AS SUBTROPICAL JET STREAK APPROACHES AREA COUPLED WITH AN INCREASE IN INSTABILITY...MOIST EASTERLY LOW LEVEL FLOW AND INCREASING SURFACE MOISTURE CONVERGENCE...SCATTERED SHOWERS AND THUNDERSTORMS SHOULD DEVELOP ACROSS THE AREA WITH ENHANCED DEVELOPMENT LIKELY ACROSS WESTERN ZONES. COMBINATION OF INSTABILITY AND SUFFICIENT DEEP LAYER SHEAR VALUES MAY LEAD TO THE DEVELOPMENT OF STRONG TO SEVERE THUNDERSTORMS WITH GREATEST CHANCES OCCURRING ACROSS WESTERN HALF OF CWA /GENERALLY WEST OF HWY 281/. CONVECTIVE CHANCES WILL CONTINUE INTO THE EVENING AND NIGHT HOURS TOMORROW...ESPECIALLY THE FIRST HALF OF THE NIGHT WITH STRONG STORM THREAT CONTINUING. LOWS TONIGHT TO BE SIMILAR TO PAST SEVERAL NIGHTS. HIGHS TOMORROW WILL BE DEPENDENT ON FRONTAL PLACEMENT...PRECIP...AND AMOUNT OF CLOUD COVER AND OVERALL HAVE GONE COOLER THAN PAST SEVERAL DAYS. LONG TERM (WEDNESDAY THROUGH MONDAY)...MAIN FOCUS OF THE EXTENDED WILL BE CONTINUED CHANCES FOR SHOWERS AND STORMS THROUGH SATURDAY. PERIOD WILL BEGIN WITH FRONTAL BOUNDARY DRAPED ACROSS SOUTH TEXAS AND CONVECTION ONGOING. 12Z NAM PROGS DRIER AIR TO MOVE IN FROM THE NORTH AND NORTHEAST LATE WEDNESDAY WHICH WILL MAY BRING A TEMPORARY LULL IN CONVECTION. ATTENTION WILL TURN OUT WEST AS 500 MB UPPER LOW WILL MOVE OUT OF MEXICO INTO WEST TEXAS ON THURSDAY...THEN SHIFT TO THE EAST AND NORTHEAST ON FRIDAY. MOISTURE WILL RETURN TO THE AREA WITH PWAT VALUES INCREASING ABOVE 1.6 INCHES IN MOST PLACES. INCREASING LIFT IN ADVANCE OF ULL WILL OVERSPREAD THE AREA LEADING TO SHOWERS AND STORMS DEVELOPING THURSDAY INTO FRIDAY. WILL CARRY 50 POPS ACROSS THE WEST ON THURSDAY...AND INCREASE POPS TO 50/60 FOR THE INLAND COUNTIES THURSDAY NIGHT. PRECIP CHANCES CONTINUE INTO FRIDAY WITH UPPER LOW CENTRAL AND NORTH TEXAS...WITH FAVORED LOCATIONS SHIFTING TO THE COASTAL BEND/VICTORIA CROSSROADS AND OFFSHORE WATERS. SYSTEM WILL HAVE THE POTENTIAL TO PRODUCE LOCALLY HEAVY RAINFALL DURING THE THURSDAY/FRIDAY TIME FRAME...AND WILL CONTINUE TO MONITOR THIS THREAT OVER THE COMING DAYS. TEMPS WILL BE BELOW NORMAL FOR THIS TIME OF YEAR (LOWER 80S) FOR WEDNESDAY THROUGH FRIDAY DUE TO CLOUD COVER AND SHOWER/STORMS. LEFT SOME LINGERING POPS ON SATURDAY AS SYSTEM MOVES EAST OF THE REGION BEFORE ENDING THUNDERSTORM CHANCES SATURDAY NIGHT. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 73 88 71 82 69 / 10 20 30 50 20 VICTORIA 71 86 67 81 67 / 40 40 40 40 20 LAREDO 75 93 69 86 69 / 50 40 60 50 30 ALICE 72 89 70 84 67 / 20 20 40 50 30 ROCKPORT 76 84 72 82 71 / 20 20 30 40 20 COTULLA 71 90 68 83 66 / 60 50 60 40 30 KINGSVILLE 73 89 72 83 68 / 10 20 40 50 20 NAVY CORPUS 76 85 73 82 71 / 10 20 30 50 20 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && TE/81...SHORT TERM JR/76...AVIATION
Hazardous weather outlook, May 7, 6:04 AM CDT, 17 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 604 AM CDT MON MAY 7 2012 TXZ229>234-239>247-081115- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 604 AM CDT MON MAY 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE LATE TONIGHT ACROSS PORTIONS OF SOUTH TEXAS...GENERALLY NORTH OF A LINE FROM LAREDO TO ROCKPORT. SOME STORMS MAY BECOME STRONG TO POSSIBLY SEVERE OVER THE NORTHERN BRUSH COUNTRY...WITH STRONG WINDS AND LARGE HAIL BEING THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED THUNDERSTORMS WILL BE POSSIBLE TUESDAY NIGHT THROUGH WEDNESDAY AS A COLD FRONT MOVES INTO THE AREA. SOME OF THE STORMS COULD BECOME STRONG TO SEVERE WITH LARGE HAIL AND DAMAGING WINDS MAINLY OVER THE BRUSH COUNTRY...WEST OF A HEBBRONVILLE TO FREER TO TILDEN LINE. A STRONG UPPER LEVEL DISTURBANCE WILL MOVE OUT OF SOUTHWEST TEXAS THURSDAY NIGHT PROVIDING ANOTHER ROUND OF SCATTERED THUNDERSTORMS FROM THURSDAY INTO FRIDAY ACROSS SOUTH TEXAS. THERE IS A POSSIBILITY OF LOCALLY HEAVY RAINFALL THURSDAY NIGHT INTO FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE TONIGHT. GMZ230-235-250-255-270-275-081115- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM- 604 AM CDT MON MAY 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ISOLATED THUNDERSTORMS WILL BE POSSIBLE EARLY TUESDAY...THEN AGAIN WEDNESDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. CB/TMT
In the hours before
Special weather statement, May 7, 8:50 PM CDT, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 850 PM CDT MON MAY 7 2012 TXZ239-080215- WEBB- 850 PM CDT MON MAY 7 2012 ...A STRONG THUNDERSTORM WAS AFFECTING WEBB COUNTY... AT 841 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 16 MILES SOUTH OF CHUPADERA RANCH AIRPORT...OR 38 MILES WEST OF ENCINAL...MOVING NORTHEAST AT 15 MPH. PENNY SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.
Special weather statement, May 7, 10:33 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1033 PM CDT MON MAY 7 2012 TXZ229-230-080430- LA SALLE-MCMULLEN- 1033 PM CDT MON MAY 7 2012 ...STRONG THUNDERSTORMS WERE AFFECTING LA SALLE AND MCMULLEN COUNTIES... AT 1027 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM CHARLOTTE TO 8 MILES NORTHWEST OF ZELLA...OR ALONG A LINE EXTENDING FROM CHARLOTTE TO 17 MILES EAST OF DILLEY...MOVING SOUTHEAST AT 25 MPH. DIME SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THESE STORMS AS THEY MOVE INTO NORTHEAST LA SALLE AND NORTHERN MCMULLEN COUNTIES. JR
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 9:03 PM CDT | Severe Thunderstorm Warning | CRP | Webb | 57 min |
| May 7, 9:07 PM CDT | Severe Thunderstorm Warning | CRP | La Salle | 53 min |
| May 7, 9:49 PM CDT | Severe Thunderstorm Warning | CRP | Webb | 39 min |
| May 8, 2:00 PM CDT | Severe Thunderstorm Warning | CRP | Bee, Jim Wells, Live Oak, Nueces, San Patricio | 45 min |
| May 8, 2:42 PM CDT | Severe Thunderstorm Warning | CRP | Nueces, San Patricio | 48 min |
| May 8, 3:07 PM CDT | Special Marine Warning | CRP | 45 min | |
| May 8, 5:16 PM CDT | Small Craft Advisory | CRP | 4 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.